Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Sign in to follow this  
MJB

DGL licorice

Recommended Posts

MJB

Does anyone take this? I would like to try this for some GI issues but I read mixed statements as to whether or not it is good for diabetics.

Share this post


Link to post
Share on other sites
dowling gram

Reading the side effects it's nothing that I would even think of taking. The first side effects is weakness and loss of movement and the list goes on.

 

I never take anything-- whether it's prescribed by a doctor or not --without looking up the side effects. The best thing you can do for GI issues is keep a LCHF diet. I have an ulcer that I was taking Ranitidine for before diabetes reared it's head. Since going LCHF I've seldom had to take anything for it.

Share this post


Link to post
Share on other sites
adiantum

Ive not taken such meds  but another member takes Omeprazole with success. 

Both can have nasty side effects.

 

Another approach could be to  investigate the cause of the GI.

 

High carb diet can cause it.

Belly fat around the stomach can cause reflux etc

Stomach ulcers are a bacteria infection  H pylori & need anti biotics. 

 

I hope you get relief from it & soon.

Share this post


Link to post
Share on other sites
dowling gram
21 minutes ago, adiantum said:

 

Stomach ulcers are a bacteria infection  H pylori & need anti biotics. 

 

Helicobacter pylori is a bacteria that lives in the stomach. Sometimes it goes haywire and you get stomach ulcers. Most people can be cured by taking a cocktail of antibiotics but Antibiotics do not always cure stomach ulcers. Since that bacteria is always present and needs to be there there is nothing stopping it from irritating again. I took them but they did not work for me only took the edge off. What did work for the most part is a eating low carb. Only very  occasionally do I have to take Ranitidine now for my ulcer

 

Share this post


Link to post
Share on other sites
MJB

I eat LCHF but just recently gave up all grains and that seems to be when I started getting stomach aches. I have an appointment with my doc next Tuesday morning.

 

Thanks for the replies.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.